More Than 60 Soldiers Have Been Treated For “Serious Medical Issues” After Taking Synthetic Marijuana

Last month, more than 60 people were admitted to medical clinics suffering from the same ailment. All from the American military. And their sicknesses were not some kind of flu or contagion. Their illnesses were all deemed to be vape related. Two people have already died.

Officials said the 60 reported symptoms are associated with synthetic cannabinoids. These symptoms include headaches, nausea, vomiting, palpitations, dilated pupils, dizziness, disorientation, agitation, and seizures.

It is believed that the military personnel had been smoking ‘synthetic cannabinoid,’ sometimes known as Spice or K2. Synthetic cannabinoids vary, but they are often a cocktail of psychoactive chemicals sprayed over shredded plant odds, and sold as a dubious alternative to actual cannabis. The source of the synthetic cannabinoid found in the admitted soldiers has not been determined.

The North Carolina patients experienced extreme bouts of “headaches, nausea, vomiting, palpitations, dilated pupils and dizziness to confusion, disorientation, agitation and seizures.” The two patients who died suffered from seizures; their deaths are blamed on accidents caused by the symptoms and not the chemicals themselves. Local news says that the trend seems to be limited to members of the army, and that there hasn’t been an increase in civilians with the vape-related illness.

While the majority of the service members were treated at a hospital in North Carolina, a spokeswoman from Naval Medical Center Camp Lejeune said those deaths did not occur at the hospital. So far, it is not clear where the two Marines were treated. The overall cases happened over the course of a few weeks in emergency rooms at military bases in North Carolina and Utah.

Most of the hospitalized troops have been treated at the Naval Medical Center at Camp Lejeune, officials said. Nine of the suspected cases have been treated at Womack Army Medical Center on Fort Bragg.

“This problem has the potential to spread quickly across the Army,” says a statement from the Army Public Health Center. “Although some vape oils may contain CBD oil, CBD, THC, and/or synthetic cannabinoids, many vape oils do not disclose that they may contain illegal and/or potentially hazardous substances to include synthetic cannabinoids.”

Synthetic cannabinoids are undoubtedly dangerous. And despite the dangers, the use of this “fake weed” is increasing dramatically.